Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


fat gain
Jun 20, 2006

Hello DR.s, I am on a salvage regime which contains dual protease inhibitors - I've been on the same regime for 3 years - in the last few months I gained 20lbs - all in my stomach - In Jan-06 - They 2xdose of effexor xr-could this fat gain be from the anti-depressant rather than lipodystrophy?

Response from Dr. Conway

Weight gain is certainly a side effect of the effexor, so if yur stomach started growing shortly after you started the effexor, this new medication may be the cause of it. As for your HIV medications, it is certainly possible for lipodystrophy to start appearing latein treatment. If your viral load is undetectable, you may be able to consider a simplification of your regimen, to allow one (or both) of the protease inhibitors to be stopped. If there is stavudine in your regimen as a nucleoside analogue, this may also be a good time to think about changing it to another drug not associated with lipodystrophy.



Previous
Is it possible you can get the hepatitis B even if you are already vaccinated?
Next
Is it Ok to take spirulina?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement